Diffusion-controlled phase growth on dislocations

DSpace Repository

Diffusion-controlled phase growth on dislocations

Show full item record

Files for download

Find Full text There are no files associated with this item.


Simple item record

Publication Article, peer reviewed scientific
Title Diffusion-controlled phase growth on dislocations
Author(s) Massih, Ali R
Date 2009
English abstract
We treat the problem of diffusion of solute atoms around screw dislocations. In particular, we express and solve the diffusion equation, in radial symmetry, in an elastic field of a screw dislocation subject to the flux conservation boundary condition at the interface of a new phase. We consider an incoherent second-phase precipitate growing under the action of the stress field of a screw dislocation. The second-phase growth rate as a function of the supersaturation and a strain energy parameter is evaluated in spatial dimensions d=2 and d=3. Our calculations show that an increase in the amplitude of dislocation force, e.g. the magnitude of the Burgers vector, enhances the second-phase growth in an alloy. Moreover, a relationship linking the supersaturation to the precipitate size in the presence of the elastic field of dislocation is calculated.
DOI http://dx.doi.org/10.1080/14786430903181113 (link to publisher's fulltext)
Host/Issue Philosophical Magazine;33
Volume 89
ISSN 1478-6443
Pages 3075-3086
Language swe (iso)
Subject(s) Technology
Research Subject Categories::TECHNOLOGY::Materials science
Handle http://hdl.handle.net/2043/9482 (link to this page)

This item appears in the following Collection(s)

Show full item record



My Account